• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Duragesic (fentanyl transdermal system) Feb 2004

Audience: Pharmacists, other healthcare professionals, and consumers

(February 20, 2004) Janssen Pharmaceutica and FDA notified healthcare professionals of a Class I recall of DURAGESIC 75 mcg/h. Only Control Number 0327192 (expiration October 2005) is subject to this recall. A potential seal breach on one edge may allow drug to leak from the patch and could result in an increased absorption of the opioid component, fentanyl, leading to increased drug effect, including nausea, sedation, drowsiness, or potentially life threatening complications. Conversely, if the hydrogel contents leak out of the patch, there may not be adequate medication to treat the patients' pain. In an opioid tolerant patient, this may lead to withdrawal symptoms, which include sweating, sleeplessness and abdominal discomfort.

(UPDATE April 9, 2004) Janssen expanded its US recall to include 5 manufacturing lots. See updated information below.

[UPDATE April 7, 2004 Pharmacist Recall Notification - Janssen]
[UPDATE April 2, 2004 Dear Health Care Professional Letter - Janssen]
[February 17, 2004 Recall Notice - Janssen]
[February 17, 2004 Product Photos - Janssen]
[February 16, 2004 Patient and Caregiver Information - Janssen]